Texas, 2024

Drought in Texas, November 26 to 30, 2024

November 26 to 30, 2024 · NWS EWX · 3 events in 3 counties and zones

Most of South-Central Texas received less than normal rainfall during the month, and the drought worsened or was unchanged. Fayette, Karnes, and Zavala Counties worsened from Moderate (D1) drought category to Severe (D2) drought.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Most of South-Central Texas received less than normal rainfall during the month, and the drought worsened or was unchanged. Fayette, Karnes, and Zavala Counties worsened from Moderate (D1) drought category to Severe (D2) drought. Bandera, Bexar, Comal, Hays, Kendall, Medina, and Travis Counties all remained in Extreme (D3) drought. Atascosa, Caldwell, Frio, Guadalupe, Kerr, Real, Uvalde, Williamson, and Wilson Counties all remained in D2. Area rivers and reservoirs declined during the month. The 7-day average streamflow at the end of the month was much below (<10%) normal on the Guadalupe River, the Frio River, and the Medina River. The Nueces and San Antonio Rivers were much below to below (10%-24%) normal. The Colorado River was below normal. The Edwards Aquifer dropped 0.2 feet and was 41.6 feet below normal. Medina Lake dropped 0.5 feet and was 91.4 feet below normal. Lake Travis dropped 0.7 feet and was 42.8 feet below normal. Canyon Lake dropped 0.8 feet and was 27.5 feet below normal. Of the counties in D2 or worse drought, Atascosa, Bexar, Comal, Fayette, Frio, Guadalupe, Karnes, Medina, Real, Uvalde, Williamson, and Wilson had outdoor burn bans in effect at the end of the month. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions. The City of Uvalde was in stage 5, San Antonio, Universal City, and Kerrville were in stage 3, and Georgetown, New Braunfels, and Austin were in stage 2.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 26, 2:40 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 26, 2:40 AM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
240 AM CST Tue Nov 26 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Wednesday)
Issued at 224 AM CST Tue Nov 26 2024

Surface high pressure remains intact across south central Texas
early this morning with current temperatures ranging from the upper
30s to near 60 degrees. Low clouds are noted mainly along and south
of an Eagle Pass to San Antonio to Hallettsville line, with high
clouds noted across west Texas and northern Mexico.

Low clouds are expected to remain intact and slowly expand northward
into the Highway 90 corridor mainly west of San Antonio today, while
high clouds move in from the west today. Clouds will have an impact
on temperatures today and have opted to blend some of the cooler NAM
MOS numbers to keep high temperatures down in the 60s today. Winds
will transition from northerly to southerly today as surface high
pressure slides east and low pressure develops over northeast New
Mexico. Southerly winds continue tonight, with some occasionally
gusty winds over the higher terrain of the Hill Country. Overnight
lows will remain in the 50s for most locations with perhaps some
upper 40s over the southern Edwards Plateau where winds will be
lighter. Highs on Wednesday will warm into the mid 70s to mid 80s as
south to southwest winds remain gusty during the afternoon hours.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 224 AM CST Tue Nov 26 2024

Wednesday night the next cold front will move into and through South-
Central Texas. A lack of deep layer moisture will result in a dry
frontal passage. Northerly winds behind the front will bring cooler
air. Lows Thursday morning will be dependent on how close you are to
the front. Across the northern part of the CWA lows will be around
five degrees cooler than Wednesday, while the southern part of the
area will have lows about the same. Cold advection will continue
through the day Thursday. High temperatures will be 15-20 degrees
cooler than Wednesday and lows Friday morning will be near ten
degrees cooler than Thursday. We could see a few spots in the Hill
Country and Edwards Plateau reach freezing, but a widespread freeze
is not likely. High pressure will move to northeast Texas and the
winds will turn to the east during the day Friday. Saturday another
dry cold front will move through. This front will reinforce the cool
air, but won't change temperatures drastically. Perhaps as much as
five degrees. Monday deeper moisture will move up the coast from the
south and this air will move into our CWA. There will be low chances
for rain Monday and Tuesday as this moist flow moves over our CWA.
The better chances for rain will be over the eastern half of the
area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1023 PM CST Mon Nov 25 2024

VFR conditions to prevail for the duration of the 06z TAF issuance.
breezy northerly winds will gradually diminish through the overnight
hours. Tuesday, winds will shift out of a southerly direction but
should remain generally less than 10kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              67  55  84  51 /   0   0   0   0
Austin Bergstrom Intl Airport  67  54  83  52 /   0   0   0   0
New Braunfels Muni Airport     68  55  84  54 /   0   0   0   0
Burnet Muni Airport            65  54  84  48 /   0   0   0   0
Del Rio Intl Airport           67  50  82  54 /   0   0   0   0
Georgetown Muni Airport        65  54  83  50 /   0   0   0   0
Hondo Muni Airport             67  53  79  53 /   0   0   0   0
San Marcos Muni Airport        67  54  82  51 /   0   0   0   0
La Grange - Fayette Regional   68  54  84  53 /   0   0   0   0
San Antonio Intl Airport       67  57  81  54 /   0   0   0   0
Stinson Muni Airport           68  57  83  56 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...05
Aviation...Platt
Hazardous weather outlook, Nov 26, 3:14 AM CST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
314 AM CST Tue Nov 26 2024

TXZ171>173-183>194-202>209-217>225-228-270915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
314 AM CST Tue Nov 26 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

The Austin-San Antonio National Weather Service produces a
graphical Hazardous Weather Outlook at weather.gov/erh/ghwo?wfo=ewx
Our office will be transitioning away from this text version of
Hazardous Weather Outlook in 2025. Please contact
paul.yura@noaa.gov if you have any questions concerning this
change.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Fayette

When
November 26, 6:00 AM CST to November 30, 11:59 PM CST
Where
Fayette forecast zone
Reported by
Drought Monitor
Coordinates
29.877, -96.920 (the zone’s center; the record gives no point)

Most of South-Central Texas received less than normal rainfall during the month, and the drought worsened or was unchanged. Fayette, Karnes, and Zavala Counties worsened from Moderate (D1) drought category to Severe (D2) drought. Bandera, Bexar, Comal, Hays, Kendall, Medina, and Travis Counties all remained in Extreme (D3) drought. Atascosa, Caldwell, Frio, Guadalupe, Kerr, Real, Uvalde, Williamson, and Wilson Counties all remained in D2. Area rivers and reservoirs declined during the month. The 7-day average streamflow at the end of the month was much below (<10%) normal on the Guadalupe River, the Frio River, and the Medina River. The Nueces and San Antonio Rivers were much below to below (10%-24%) normal. The Colorado River was below normal. The Edwards Aquifer dropped 0.2 feet and was 41.6 feet below normal. Medina Lake dropped 0.5 feet and was 91.4 feet below normal. Lake Travis dropped 0.7 feet and was 42.8 feet below normal. Canyon Lake dropped 0.8 feet and was 27.5 feet below normal. Of the counties in D2 or worse drought, Atascosa, Bexar, Comal, Fayette, Frio, Guadalupe, Karnes, Medina, Real, Uvalde, Williamson, and Wilson had outdoor burn bans in effect at the end of the month. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions. The City of Uvalde was in stage 5, San Antonio, Universal City, and Kerrville were in stage 3, and Georgetown, New Braunfels, and Austin were in stage 2.

Drought, Karnes

When
November 26, 6:00 AM CST to November 30, 11:59 PM CST
Where
Karnes forecast zone
Reported by
Drought Monitor
Coordinates
28.906, -97.859 (the zone’s center; the record gives no point)

Most of South-Central Texas received less than normal rainfall during the month, and the drought worsened or was unchanged. Fayette, Karnes, and Zavala Counties worsened from Moderate (D1) drought category to Severe (D2) drought. Bandera, Bexar, Comal, Hays, Kendall, Medina, and Travis Counties all remained in Extreme (D3) drought. Atascosa, Caldwell, Frio, Guadalupe, Kerr, Real, Uvalde, Williamson, and Wilson Counties all remained in D2. Area rivers and reservoirs declined during the month. The 7-day average streamflow at the end of the month was much below (<10%) normal on the Guadalupe River, the Frio River, and the Medina River. The Nueces and San Antonio Rivers were much below to below (10%-24%) normal. The Colorado River was below normal. The Edwards Aquifer dropped 0.2 feet and was 41.6 feet below normal. Medina Lake dropped 0.5 feet and was 91.4 feet below normal. Lake Travis dropped 0.7 feet and was 42.8 feet below normal. Canyon Lake dropped 0.8 feet and was 27.5 feet below normal. Of the counties in D2 or worse drought, Atascosa, Bexar, Comal, Fayette, Frio, Guadalupe, Karnes, Medina, Real, Uvalde, Williamson, and Wilson had outdoor burn bans in effect at the end of the month. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions. The City of Uvalde was in stage 5, San Antonio, Universal City, and Kerrville were in stage 3, and Georgetown, New Braunfels, and Austin were in stage 2.

Drought, Zavala

When
November 26, 6:00 AM CST to November 30, 11:59 PM CST
Where
Zavala forecast zone
Reported by
Drought Monitor
Coordinates
28.866, -99.761 (the zone’s center; the record gives no point)

Most of South-Central Texas received less than normal rainfall during the month, and the drought worsened or was unchanged. Fayette, Karnes, and Zavala Counties worsened from Moderate (D1) drought category to Severe (D2) drought. Bandera, Bexar, Comal, Hays, Kendall, Medina, and Travis Counties all remained in Extreme (D3) drought. Atascosa, Caldwell, Frio, Guadalupe, Kerr, Real, Uvalde, Williamson, and Wilson Counties all remained in D2. Area rivers and reservoirs declined during the month. The 7-day average streamflow at the end of the month was much below (<10%) normal on the Guadalupe River, the Frio River, and the Medina River. The Nueces and San Antonio Rivers were much below to below (10%-24%) normal. The Colorado River was below normal. The Edwards Aquifer dropped 0.2 feet and was 41.6 feet below normal. Medina Lake dropped 0.5 feet and was 91.4 feet below normal. Lake Travis dropped 0.7 feet and was 42.8 feet below normal. Canyon Lake dropped 0.8 feet and was 27.5 feet below normal. Of the counties in D2 or worse drought, Atascosa, Bexar, Comal, Fayette, Frio, Guadalupe, Karnes, Medina, Real, Uvalde, Williamson, and Wilson had outdoor burn bans in effect at the end of the month. Most public water systems encouraged at least voluntary water restrictions and many had mandatory restrictions. The City of Uvalde was in stage 5, San Antonio, Universal City, and Kerrville were in stage 3, and Georgetown, New Braunfels, and Austin were in stage 2.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, November 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1221538, 1221539, 1221540.